Antihistamine vs hydrocortisone

Common Questions and Answers about Antihistamine vs hydrocortisone

antihistamine

The both contain Diphenyhdramine which according to my doctor is the same as an antihistamine. My doctor told me it was ok for me to take every day. Hope you feel better.
Hi, Atopic eczema (aka infantile e., flexural e., atopic dermatitis) is believed to have a hereditary component, and often runs in families whose members also have hay fever and asthma. Itchy rash is particularly noticeable on face and scalp, neck, inside of elbows, behind knees, and buttocks. Recent studies provide hints that food allergy may trigger atopic dermatitis.
If you have a rash, I would recommend getting a prescription steroid ointment or cream or solution (fluocinonide ointment, Clobetesol soln., and some others) and also a prescription for an oral antihistamine. Hydroxyzine (Atarax) works well usually. If your rash is bad, the over the counter stuff is not going to work. Plus, one needs to get on top of the rash immediately because it can and will snow ball. You are off Incivek now aren't you?
I was glad to hear of the possible connection to VS bras. I have stopped wearing the VS bras, so time will tell. Perhaps now there will be relief to the possible cause of this irritating problem. Thanks to the media and others for making this problem public.
I also have an endocrine disorder (Addison's - I take 30mg hydrocortisone as replacement therapy) that makes me theoretically more prone to infection, and I have a couple of small abrasions in my cheek where it rubs my teeth (no bleeding though). It took me 24 hours (I went to a clinic, an urgent care facility, and 2 ERs) before I found someone to prescribe PEP. I am currently on twice daily Combivir and twice daily Kaletra.
Trying to control it with Hydrocortisone 1% (ineffective), triaminaclone (effective for 10-30 seconds), daily doses of Zyrtec 10mg + Benadryl 25-50mg (effective but makes me too sleepy - at least I get some good rest and the hives are totally resolved when I wake). I am just sick of medicine and itching already. Totally frightened that it will still plague me after I start working. Can't believe there isn't an easier solution. No sense in even going to a doc.
It seems a bit allergy related for me as I notice I also have a bit of nasal drainage. But I don't know of any kind of antihistamine eye cream. I goop on the moisturizer at night but it doesn't seem to really help with the redness. I've had this problem for years. My last attempt to get help the guy at the front desk at my eye doc told me to see a dermatologist. So the search continues.
Still trying to determine legality of the other vaccines here in Colorado - county vs. city vs. state - and none of the different entities knows for sure the other's policy. Distemper is the only other legally mandated vaccine - we think - and that would be 3 years. I had never heard of THUJA, the homeopathic vet we saw in the end did not treat Oscar with this. The good news is this: Oscar's death won't be for naught. If he saves one dog because of my ignorance, yay!
Doctor prescribed hydrocortisone cream but I don't like to use it too often and also clarityn but these haven't worked. Haven't used make up or eye cream since before Christmas only E45 on eyes and simple eye wipes. Also have red rash on both sides of neck - don't know if this is connected?
Usually I have to go to the doctor and get a steroid shot, take a round of prednisone, and a prescription antihistamine. It generally lasts about a week.
-) After about a month with it healing only slightly from time to time (and then immediately come back in full force) I found the CVS brand equivalent of Blistex (of which all of their products I had tried) - just called Medicated Lip Ointment and shaped exactly like Blistex in a red box. It worked wonders! Of all the things to trip across a 2 dollar bottle of relief! I was so excited. Anyways the reason I am posting it now a year later is that this same thing just happened to me two nights ago.
I am also in a monogamous relationship so STD's are out of the question. I haven't called my doctor yet but I have been using hydrocortisone cream and it is a God send. It really helps me move on and be productive and sleep and such. Recent changes in my life: 2 weeks ago I started Wellbutrin, 6 weeks ago I got a hormonal IUD put in- I wonder if this is a side effect of either?
I've been interested reading the posts within this thread. I've always had dry crusty ears (vs. the usual waxy), but no problems until the last several months. My left ear especially has huge flakes coming out. The itching isn't too bad, but enough that a little scratch inside with my fingernail produces chunks of dead flaky skin. I work them out, then my ear canal gets tender and wet. The next day the chunks are back. I swear if I didn't remove them, my canal would be totally blocked.
- Regular and intensive lotions - Eucerin anti-itch calming lotion - Aloe Vera sunburn treatment (I thought the aloe or lidocaine in it might stop the itch) - Benedryl (just in case it was an allergy to something in my shaving creams) - OTC Hydrocortisone cream Nothing works to stop the itch after it has begun. Pretty much all I can do is scratch and hope the itch ends before I scratch down to blood. It is agonizing and keeps me up at night.
Oh yes, I also developed a bad skin rash at week 10 of 12week tx. (w Riba).
Over-the-counter hydrocortisone creams or prescription steroid creams can help ease itching and inflammation. Soaps or lotions containing coal tar may be helpful, too. Try other types of medication. Sometimes antihistamines help stop itching. In other cases, steroids may be injected directly into the affected area to reduce itching. Antidepressants or anti-anxiety medications are helpful for some people.
Went to my doctor and and she told me I was allergic to monistat, gave me hydrocortisone cream and a diflucan. I took the previous poster's advice and douched several times with summer's eve with vinegar (vinegar is known to restore the pH balance, which a yeastie throws out of whack). I IMMEDIATELY felt so much better. That was around 11am, now, at 5, the swelling is down considerably and the burning/itching is almost completely gone. Stay away from monistat ladies!!
My dermo says that it's eczema and I'm currently using a hydrocortisone cream which alleviates the itch temporarily. I find that it gets worse when I'm stressed and when it's really hot out. Unfortunately, it's something that's here to stay. I actually prefer to use a pantyliner everyday as the skin is so sensitive that it either hurts or feels funny rubbing against my panties.
MedHelp Health Answers